Alert archive / Nebraska / High Wind Watches in 2019
High Wind Watch 3, NWS North Platte, NE
NWS North Platte, NE issued this high wind watch at Nov 27, 2019, 1:41 PM MST for 16 counties in Nebraska. It took effect at Nov 30, 2019, 5:00 AM MST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Nov 27, 2019, 1:41 PM MST (20:41 UTC)
- In effect from
- Nov 30, 2019, 5:00 AM MST
- Expired
- Nov 29, 2019, 2:59 AM MST
- In force
- Issued by
- NWS North Platte, NE
Counties Arthur County, NE, Blaine County, NE, Chase County, NE, Custer County, NE, Deuel County, NE, Frontier County, NE, Garden County, NE, Grant County, NE, Hayes County, NE, Hooker County, NE, Keith County, NE, Lincoln County, NE, Logan County, NE, McPherson County, NE, Perkins County, NE, Thomas County, NE
The radar
The North Platte radar (KLNX), 85 km from the middle of the area, began a volume at 20:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 8.7 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 827 m above ground
- 0-6 km bulk shear
- 68 kt
- 0-1 km storm-relative helicity
- -104 m²/s²
- 0-3 km storm-relative helicity
- -8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
493 WWUS73 KLBF 272041 NPWLBF URGENT - WEATHER MESSAGE National Weather Service North Platte NE 241 PM CST Wed Nov 27 2019 NEZ022>025-035>037-056>059-069>071-280445- /O.NEW.KLBF.HW.A.0003.191130T1200Z-191201T1200Z/ Garden-Grant-Hooker-Thomas-Arthur-McPherson-Logan-Deuel-Keith- Perkins-Lincoln-Chase-Hayes-Frontier- Including the cities of Oshkosh, Lewellen, Hyannis, Mullen, Thedford, Halsey, Arthur, Tryon, Ringgold, Stapleton, Chappell, Big Springs, Ogallala, Paxton, Grant, North Platte, Champion, Enders, Imperial, Wauneta, Hayes Center, Curtis, Eustis, and Maywood 241 PM CST Wed Nov 27 2019 /141 PM MST Wed Nov 27 2019/ ...HIGH WIND WATCH IN EFFECT FROM SATURDAY MORNING THROUGH LATE SATURDAY NIGHT... * WHAT...Northwest winds 30 to 40 mph with gusts up to 65 mph possible. Some snow could accompany the strong winds causing reduced visibility in blowing snow. * WHERE...Portions of the Sandhills, southwest and west central Nebraska, and the Panhandle. * WHEN...From Saturday morning through late Saturday night. * IMPACTS...Damaging winds could blow down trees and power lines. Power outages are possible. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates on this situation. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. && $$ Taylor
3 follow-up statements
446 WWUS73 KLBF 280925 NPWLBF URGENT - WEATHER MESSAGE National Weather Service North Platte NE 325 AM CST Thu Nov 28 2019 NEZ026-038-290000- /O.EXA.KLBF.HW.A.0003.191130T1200Z-191201T1200Z/ Blaine-Custer- Including the cities of Dunning, Purdum, Brewster, and Broken Bow 325 AM CST Thu Nov 28 2019 ...HIGH WIND WATCH IN EFFECT FROM SATURDAY MORNING THROUGH LATE SATURDAY NIGHT... * WHAT...West winds 30 to 40 mph with gusts up to 60 mph possible. * WHERE...Blaine and Custer Counties. * WHEN...From Saturday morning through late Saturday night. * IMPACTS...Damaging winds could blow down trees and power lines. Widespread power outages are possible. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates on this situation. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. && $$ NEZ022>025-035>037-056>059-069>071-290000- /O.CON.KLBF.HW.A.0003.191130T1200Z-191201T1200Z/ Garden-Grant-Hooker-Thomas-Arthur-McPherson-Logan-Deuel-Keith- Perkins-Lincoln-Chase-Hayes-Frontier- Including the cities of Oshkosh, Lewellen, Hyannis, Mullen, Thedford, Halsey, Arthur, Tryon, Ringgold, Stapleton, Chappell, Big Springs, Ogallala, Paxton, Grant, North Platte, Champion, Enders, Imperial, Wauneta, Hayes Center, Curtis, Eustis, and Maywood 325 AM CST Thu Nov 28 2019 /225 AM MST Thu Nov 28 2019/ ...HIGH WIND WATCH REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH LATE SATURDAY NIGHT... * WHAT...Northwest winds 35 to 45 mph with gusts up to 70 mph possible, highest gusts in the eastern Panhandle. * WHERE...Portions of the panhandle, western Nebraska, and west central Nebraska. * WHEN...From Saturday morning through late Saturday night. * IMPACTS...Damaging winds could blow down trees and power lines. Widespread power outages are possible. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates on this situation. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. && $$ ET
278 WWUS73 KLBF 282132 NPWLBF URGENT - WEATHER MESSAGE National Weather Service North Platte NE 332 PM CST Thu Nov 28 2019 NEZ022>026-035>038-056>059-069>071-290545- /O.CON.KLBF.HW.A.0003.191130T1200Z-191201T1200Z/ Garden-Grant-Hooker-Thomas-Blaine-Arthur-McPherson-Logan-Custer- Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Including the cities of Oshkosh, Lewellen, Hyannis, Mullen, Thedford, Halsey, Dunning, Purdum, Brewster, Arthur, Tryon, Ringgold, Stapleton, Broken Bow, Chappell, Big Springs, Ogallala, Paxton, Grant, North Platte, Champion, Enders, Imperial, Wauneta, Hayes Center, Curtis, Eustis, and Maywood 332 PM CST Thu Nov 28 2019 /232 PM MST Thu Nov 28 2019/ ...HIGH WIND WATCH REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH LATE SATURDAY NIGHT... * WHAT...Northwest winds 35 to 45 mph with gusts up to 65 mph possible. * WHERE...Portions of central, north central, panhandle, southwest and west central Nebraska. * WHEN...From Saturday morning through late Saturday night. * IMPACTS...Damaging winds could blow down trees and power lines. Widespread power outages are possible. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates on this situation. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. && $$ KAR
568 WWUS73 KLBF 290959 NPWLBF URGENT - WEATHER MESSAGE National Weather Service North Platte NE 359 AM CST Fri Nov 29 2019 NEZ023>026-038-291100- /O.CAN.KLBF.HW.A.0003.191130T1200Z-191201T1200Z/ Grant-Hooker-Thomas-Blaine-Custer- Including the cities of Hyannis, Mullen, Thedford, Halsey, Dunning, Purdum, Brewster, and Broken Bow 359 AM CST Fri Nov 29 2019 /259 AM MST Fri Nov 29 2019/ ...HIGH WIND WATCH IS CANCELLED... High wind watch has been replaced with a blizzard warning for Grant, Hooker, and Thomas counties. The high wind watch has been cancelled for Blaine and Custer counties. $$ NEZ022-035>037-056>059-069>071-300315- /O.UPG.KLBF.HW.A.0003.191130T1200Z-191201T1200Z/ /O.NEW.KLBF.HW.W.0004.191130T1200Z-191201T0300Z/ Garden-Arthur-McPherson-Logan-Deuel-Keith-Perkins-Lincoln-Chase- Hayes-Frontier- Including the cities of Oshkosh, Lewellen, Arthur, Tryon, Ringgold, Stapleton, Chappell, Big Springs, Ogallala, Paxton, Grant, North Platte, Champion, Enders, Imperial, Wauneta, Hayes Center, Curtis, Eustis, and Maywood 359 AM CST Fri Nov 29 2019 /259 AM MST Fri Nov 29 2019/ ...HIGH WIND WARNING IN EFFECT FROM 6 AM CST /5 AM MST/ TO 9 PM CST /8 PM MST/ SATURDAY... * WHAT...Northwest winds 35 to 45 mph with gusts up to 65 mph expected. * WHERE...Portions of panhandle, southwest and west central Nebraska. * WHEN...From 6 AM CST /5 AM MST/ to 9 PM CST /8 PM MST/ Saturday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this high wind watch went out at Nov 27, 10:59 AM MST, 2 hours 42 minutes earlier.
Area forecast discussion, Nov 27, 10:59 AM MST, 2 hours 42 minutes before
Area Forecast Discussion National Weather Service North Platte NE 1159 AM CST Wed Nov 27 2019 .SHORT TERM...(Today through Thursday) Issued at 341 AM CST Wed Nov 27 2019 The storm across the western U.S. will begin to draw moisture north tonight and there is evidence in the models and satellite that a surge of subtropical moisture originating off the coast of Baja will be lifted into the cntl Plains. The models are generating a modest area of precipitation late tonight and Thursday mainly affecting ncntl and swrn Nebraska. The model soundings of the NAM and SREF suggest most of the precipitation late tonight and Thursday will fall as snow while the GFS suggests freezing rain as the predominant weather type. The forecast leans on the SREF and NAM for light snow with a chance of freezing rain, mainly east of highway 83 where temperatures aloft will be warmer. .LONG TERM...(Thursday night through Tuesday) Issued at 341 AM CST Wed Nov 27 2019 The warm air aloft will continue to increase Thursday night but rain/freezing rain chances will decrease. Temperatures Friday will warm into upper 30s to mid 40s with strong warm air advection from the approaching storm and rain chances are in place. The storm will be tracking through nrn UT and into wrn WY Friday and will track through nrn Nebraska Saturday. A Winter Storm Watch for possible blizzard conditions in place Friday night through Saturday night across Sheridan county. Later forecasts may need to add a county east or a row of counties south. It appears significant snow will develop across the western Sandhills but remain north of Interstate 80. The wind forecast Saturday uses the blended guidance plus bias correction. This produces sustained wind around 40 mph with gusts to 65 mph. H800mb winds are 80kts in the GFS Saturday afternoon. The ECM is a bit slower but shows 75kts at h700mb Saturday evening. The snow forecast Saturday uses the model blend but limits the snow to liquid ratio to 12 to 1. This produces 6 to 12 inches of snow, generally along and north of highway 20 west of Ainsworth. && .AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon) Issued at 1155 AM CST Wed Nov 27 2019 VFR and mainly clear skies are expected this afternoon and into this evening. The main concern for this TAF cycle will be the low ceilings and expected freezing drizzle Thursday morning. Portions of central into southwest Nebraska stand the better chance of the freezing drizzle, and confidence is high enough to include in the KLBF TAF. Winds will become southeast around 10 to 15 kt by Saturday morning. && .LBF WATCHES/WARNINGS/ADVISORIES... Winter Storm Watch from Friday evening through late Saturday night for NEZ004. && SHORT TERM...CDC LONG TERM...CDC AVIATION...Taylor
Hazardous weather outlook, Nov 27, 11:34 AM MST, 2 hours 7 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 1234 PM CST Wed Nov 27 2019 NEZ004>010-022>029-035>038-056>059-069>071-094-281845- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 1234 PM CST Wed Nov 27 2019 /1134 AM MST Wed Nov 27 2019/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TONIGHT. Light snow is possible late tonight south of Interstate 80. Less than an one half inch of accumulation is expected. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. Light snow is likely Thursday producing up to 2 inches accumulation across southwest and into central Nebraska. Less than an inch is expected in north central Nebraska. Light freezing drizzle is possible Thursday across all of western and north central Nebraska. Less than one tenth of an inch of ice accumulation is expected. A storm system underway across the western U.S. will track through the central and northern plains this weekend. High winds and heavy snow are possible across parts of western and north central Nebraska. Blizzard conditions could develop across portions of northern Nebraska. Stay tuned for further details. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte Taylor
In the hours before
Local storm report, Nov 27, 7:46 AM MST, 5 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
846 AM CST WED NOV 27 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0844 AM SNOW 4 N VALENTINE 42.93N 100.55W
11/27/2019 E4.0 INCH CHERRY NE PUBLIC
&&
JGOMEZLocal storm report, Nov 27, 8:38 AM MST, 5 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
938 AM CST WED NOV 27 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0937 AM SNOW 16 SW MULLEN 41.88N 101.26W
11/27/2019 E10.0 INCH HOOKER NE PUBLIC
STORM TOTAL ESTIMATE BETWEEN 9.8 TO 10 INCHES.
&&
JGOMEZLocal storm report, Nov 27, 10:03 AM MST, 3 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1103 AM CST WED NOV 27 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1052 AM HEAVY SNOW 1 W NORTH PLATTE 41.13N 100.79W
11/27/2019 M6.1 INCH LINCOLN NE COCORAHS
STORM TOTAL ON THE WEST SIDE OF NORTH PLATTE.
&&
BTAYLORLocal storm report, Nov 27, 10:11 AM MST, 3 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1111 AM CST WED NOV 27 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1052 AM SNOW BASSETT 42.58N 99.54W
11/27/2019 M4.8 INCH ROCK NE CO-OP OBSERVER
STORM TOTAL SNOWFALL FOR BASSETT.
&&
BTAYLORLocal storm report, Nov 27, 10:30 AM MST, 3 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1130 AM CST WED NOV 27 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 AM SNOW ANSLEY 41.29N 99.38W
11/27/2019 E7.5 INCH CUSTER NE PUBLIC
STORM TOTAL REPORT VIA SOCIAL MEDIA.
&&
JGOMEZThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 27, 2:55 AM MST | Winter Storm Watch | LBF | Cherry, Keya Paha, Sheridan | 48 hr |
| Nov 27, 2:00 PM MST | Winter Weather Advisory | LBF | Arthur, Blaine, Boyd, Brown, Chase, Custer and 18 more | 46 hr |
Nearby
High Wind Watches in Nebraska, 2019Every high wind watch in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.